ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VANC REAGENT; IN-VITRO DIAGNOSTICS
Back to Search Results |
| Catalog Number |
6801709 |
| Medical Device Problem Code |
Low Test Results (2458)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/29/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation determined that lower than expected vitros vancomycin (vanc) results were obtained from one level of a non vitros biorad quality control fluid and from two levels of vitros therapeutic drug monitoring (tdm) performance verifier (pv) fluids when using vitros vanc lot 2514-53-1873 on a vitros 5600 integrated system and a vitros 4600 chemistry system.The assignable cause of the event is related to the vitros vanc lot 2514-53-1873 reagent packs in use at the time of the event.The issue with the affected reagent packs is unknown.The customer confirmed that all of the affected packs were received from the same shipment on an unknown date.It is possible that an unknown storage issue occurred during and/or after the shipment of the vitros vanc packs and contributed to the event, however this could not be confirmed.The customer gave no indication of any issues with the refrigerator where the vitros vanc reagent packs were stored and did not indicate any issues from when the product was received.Per the vitros vanc instructions for use, only refrigerated storage is specified as acceptable.A systemic performance issue vitros vanc lot 2514-53-1873 did not likely contribute to the event as acceptable vitros vanc results were obtained both historically and after the event using alternate reagent packs of the same reagent lot.In addition, continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros vanc lot 2514-53-1873.A performance issue with the vitros 5600 integrated system or the vitros 4600 chemistry system did not likely contribute to the event, as acceptable results were obtained with alternate reagent packs with no actions performed on either analyzer.
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros vancomycin (vanc) results were obtained from one level of a non vitros biorad quality control fluid and from two levels of vitros therapeutic drug monitoring (tdm) performance verifier (pv) fluids when using vitros vanc lot 2514-53-1873 on a vitros 5600 integrated system and a vitros 4600 chemistry system.56002673: biorad level 2 lot 92962 results of <5.0, <5.0 and <5.0 versus the expected result of 33.499 ug/ml vitros tdm pvii lot a1735 results of <5.0, <5.0, <5.0 and <5.0 versus the expected result of 20.9 ug/ml vitros tdm pviii lot x1172 results of <5.0, <5.0, <5.0 and <5.0 versus the expected result of 41.5 ug/ml 46000263: biorad level 2 lot 92962 result <5.0 versus the expected result of 33.499 ug/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower than expected results occurred on quality control fluids.No new patient samples were processed, as vanc quality control results were low outside the established ranges.There was no allegation of patient harm as a result of this event.This report is number one of four mdrs for this event.Four 3500a forms are being submitted for this event as four devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment (b)(4).